Alert archive / Pennsylvania / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 14, 2010, 6:27 AM EDT for Columbia County, Montour County, Northumberland County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2010, 6:27 AM EDT (10:27 UTC)
- Expired
- Jul 14, 2010, 9:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, PA, Montour County, PA, Northumberland County, PA
The radar
The State College radar (KCCX), 134 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 10.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
447
WGUS51 KCTP 141027
FFWCTP
PAC037-093-097-141330-
/O.NEW.KCTP.FF.W.0016.100714T1027Z-100714T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
627 AM EDT WED JUL 14 2010
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MONTOUR COUNTY...
EAST CENTRAL NORTHUMBERLAND COUNTY...
SOUTHERN COLUMBIA COUNTY...
* UNTIL 930 AM EDT...
* AT 615 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SLOW MOVING HEAVY SHOWERS OVER EAST CENTRAL
NORTHUMBERLAND...SOUTHEASTERN MONTOUR AND SOUTHERN COLUMBIA
COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DANVILLE...
KULPMONT...MOUNT CARMEL...SHAMOKIN...BERWICK AND BLOOMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!
&&
LAT...LON 4089 7628 4081 7631 4072 7655 4086 7669
4097 7663 4101 7655 4106 7623 4095 7620
$$
FORECASTER: STEINBUGL2 follow-up statements
541
WGUS71 KCTP 141215
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
815 AM EDT WED JUL 14 2010
PAC037-093-097-141330-
/O.CON.KCTP.FF.W.0016.000000T0000Z-100714T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTOUR PA-NORTHUMBERLAND PA-COLUMBIA PA-
815 AM EDT WED JUL 14 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM EDT FOR
SOUTHERN COLUMBIA...EAST CENTRAL NORTHUMBERLAND AND SOUTHEASTERN
MONTOUR COUNTIES...
AT 810 AM EDT...THE HEAVY RAIN HAS TAPERED OFF...AND ONLY LIGHT RAIN
SHOULD FALL THROUGH 10 AM. FLOODING SHOULD BE LIMITED TO ONLY THE
SMALLEST CREEKS AND STREAMS. THESE CREEKS AND STREAMS SHOULD RECEDE
QUICKLY LATER THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DANVILLE...
KULPMONT...MOUNT CARMEL...SHAMOKIN...BERWICK AND BLOOMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4089 7628 4081 7631 4072 7655 4086 7669
4097 7663 4101 7655 4106 7623 4095 7620
$$
FORECASTER: DANGELO313
WGUS71 KCTP 141327
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
927 AM EDT WED JUL 14 2010
PAC037-093-097-141335-
/O.EXP.KCTP.FF.W.0016.000000T0000Z-100714T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTOUR PA-NORTHUMBERLAND PA-COLUMBIA PA-
927 AM EDT WED JUL 14 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 AM EDT FOR SOUTHERN
COLUMBIA...EAST CENTRAL NORTHUMBERLAND AND SOUTHEASTERN MONTOUR
COUNTIES...
THE RAINFALL HAS TAPERED OFF TO JUST A LIGHT RAIN. NO FLOODING
PROBLEMS HAVE BEEN REPORTED ACROSS THE REGION. THEREFORE...THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE ON TIME.
IF YOU DO HAVE ANY FLOODING PLEASE REPORT IT BY CALLING YOUR LOCAL
LAW ENFORCEMENT OFFICIALS OR BY CALLING THE NATIONAL WEATHER SERVICE
TOLL FREE AT...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4089 7628 4081 7631 4072 7655 4086 7669
4097 7663 4101 7655 4106 7623 4095 7620
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:49 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 14, 4:49 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 449 AM EDT WED JUL 14 2010 .SYNOPSIS... A POTENT UPPER LEVEL TROUGH WILL LIFT SLOWLY NORTHEAST FROM THE CENTRAL APPALACHIANS TO THE MID-ATLANTIC COAST TODAY...AND EVENTUALLY PUSH OFFSHORE TONIGHT. HIGH PRESSURE WILL MOVE INTO THE AREA FROM THE GREAT LAKES TONIGHT THROUGH THURSDAY. A COLD FRONT WILL MOVE INTO THE STATE ON FRIDAY. && .NEAR TERM /UNTIL NOON TODAY/... WV LOOP SHOWS COMMA HEAD UPPER LOW CENTERED NEAR THE WV PNHNDL EARLY THIS MORNING...WITH A WELL-DEFINED BAROCLINIC/DEFORMATION PRECIP SHIELD ORIENTED SW-NE OVR CENTRAL PA. STLT ANALYSIS AND RDR TRENDS INDICATE AXIS OF HEAVIEST PRECIPITATION WILL BE MAINTAINED FROM THE POCONOS SWWD BACK THRU THE EAST-CENTRAL MTNS AND MID SUSQ VLY. DESPITE AMPLE DEEP LYR MOISTURE /STLT DERIVED BLENDED TPW OVER 200 PCT ABOVE NORMAL/ RAINFALL RATES HAVE BEEN DECREASING WITH MAXIMUM 0.5"/HOUR OBSERVED NOW IN ONLY A FEW LOCATIONS. 1-6 HR RAINFALL TOTALS HAVE GENERALLY BEEN BELOW FFG...HOWEVER SOME MINOR FLOODING HAS BEEN OBSERVED. OVERALL...FEEL THAT THE FLASH FLOOD THREAT IS BECOMING LESS OF AN ISSUE WITH MORE OF A STEADY STRATIFORM RAIN UNFOLDING OVER THE AREA (AS OPPOSED TO PREVIOUS CONVECTIVELY-ENHANCED RAINS). AREAS OF SHALLOW FOG AND STRATUS WILL PLAGUE THE ALLEGHENIES...AS RESIDUAL POST-FNTL MOISTURE ASCENDS THE HIGHER TERRAIN. THE LOW CLOUDS AND FOG WILL BURN OFF THRU MID-MORNING. FORECAST CHALLENGE THROUGH THE NEAR TERM WILL BE IN THE EVOLUTION OF THE PRECIP SHIELD. ALL GUIDANCE SUGGESTS A SLOW EWD PROGRESSION TO THE SYSTEM...WITH STEADY DEFORMATION RNFL LKLY CONTINUING THE LONGEST WITHIN A 60 MILE SWATH CENTERED ALONG A LEWISTOWN LAPORTE LINE. && .SHORT TERM /NOON TODAY THROUGH 6 AM THURSDAY/... DRIER AIR WILL GRADUALLY WORK INTO THE REGION FROM THE NORTHWEST LATER TODAY...WITH IMPROVING CONDS ANTICIPATED FROM WEST TO EAST. KEPT HIGHEST POPS IN THE EAST FOR THE AFTN...AS THE MID-UPPER TROUGH LIFTS NEWD TOWARD THE MID-ATLC COAST. AN ACCOMPANY SFC COLD FRONT WILL SHIFT WINDS TO THE NNW WITH CONTINUED CLEARING INTO TONIGHT. && .LONG TERM /THURSDAY THROUGH TUESDAY/... UPPER RIDGING WILL BUILD INTO THE REGION FOR THE BEGINNING OF THE PD WITH CONTINUED WARM AND HUMID WEATHER BUT A DECREASE IN THE COVERAGE OF DAILY SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. NORTHERN STREAM ENERGY WILL BRING A COLD FRONT ACROSS THE STATE LATER FRIDAY AND FRI NIGHT WITH SCATTERED SHOWERS AND TSRA...FOLLOWED BY AT LEAST A BRIEF BREAK TO THE HEAT AND HUMIDITY. GUIDANCE SUGGESTS THAT THE FRONT WILL STALL JUST TO THE SOUTH OF PA OVER THE WEEKEND AND...COMBINED WITH A RESURGENCE OF MOISTURE IN RETURN FLOW AND SEVERAL WEAK UPPER DISTURBANCES...WILL LEAD TO AN INCREASE IN DIURNALLY FORCED CONVECTION FOR SATURDAY AND SUNDAY. A SECOND COLD FRONT IS FORECAST TO MOVE ACROSS THE STATE MONDAY AND TUESDAY. THE GFS AND ECMWF BOTH DEVELOP A MODERATE NORTHWEST FLOW WITH THE PASSAGE OF THE MEAN 5H TROF/COLD FRONT LATER TUESDAY...AS THE UPPER RIDGE AMPLIFIES OUT WEST. THIS WOULD SUGGEST SEASONABLY WARM CONDITIONS WITH BELOW NORMAL HUMIDITY ACROSS THE REGION FOR THE EARLY TO MIDDLE PORTION OF NEXT WEEK. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... UPPER LEVEL DISTURBANCE AND SFC COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA OVER THE NEXT 12-18 HOURS...WITH LIGHT TO MODERATE RAINS CONTINUING ALONG AND SOUTHEAST OF IPT-JST LINE. EXPECT PRECIP TO GRADUALLY TAPER OFF FROM NW TO SE AS THE SYSTEM MOVES TO THE MID- ATLC COAST TONIGHT. HIGH PRESSURE WILL MOVE INTO THE AREA BRINGING CLEARING AND VFR FOR THE OVERNIGHT PD. SOME PATCHY VALLEY FOG IS POSSIBLE. POOR FLYING CONDS /LIFR-MVFR/ WILL PERSIST THROUGH 12-15Z WITH IMPROVEMENT TO VFR ANTICIPATED BY THIS AFTN. OUTLOOK... THU...MAINLY VFR. FRI...VFR WITH MVFR POSS IN SHRA/TSRA LATE. SAT-SUN...VFR...WITH ISOLATED MVFR IN SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...STEINBUGL SHORT TERM...STEINBUGL LONG TERM...DEVOIR/GARTNER AVIATION...STEINBUGL
Hazardous weather outlook, Jul 14, 4:52 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 452 AM EDT WED JUL 14 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-150900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 452 AM EDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL PUSH SOUTHEAST ACROSS PENNSYLVANIA LATER FRIDAY INTO SATURDAY...ACCOMPANIED BY SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:55 PM EDT | Special Weather Statement | CTP | Lancaster | 110 min |
| Jul 13, 10:23 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Cumberland, Huntingdon, Juniata and 3 more | 3 hr |
| Jul 13, 11:29 PM EDT | Flash Flood Warning | CTP | Bedford, Cambria, Somerset | 5 hr |
| Jul 14, 1:04 AM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon, York | 3 hr |
| Jul 14, 1:05 AM EDT | Flash Flood Warning | CTP | Cambria, Somerset | 3 hr |
| Jul 14, 1:21 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cumberland, Fulton, Huntingdon, Juniata and 2 more | 3 hr |
| Jul 14, 1:44 AM EDT | Areal Flood Advisory | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Schuylkill | 3 hr |
| Jul 14, 2:49 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Fulton, Huntingdon and 2 more | 3 hr |
| Jul 14, 5:28 AM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland, Snyder, Union | 3 hr |
| Jul 14, 10:10 AM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Jul 14, 10:41 AM EDT | Flash Flood Warning | CTP | Lancaster | 4 hr |
| Jul 14, 10:59 AM EDT | Areal Flood Advisory | CTP | Schuylkill | 4 hr |
| Jul 14, 11:23 AM EDT | Areal Flood Advisory | CTP | Lebanon | 3 hr |
| Jul 14, 1:58 PM EDT | Areal Flood Warning | CTP | Lancaster | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.